Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Band limited functions on quantum graphs

Author: Isaac Pesenson
Journal: Proc. Amer. Math. Soc. 133 (2005), 3647-3655
MSC (2000): Primary 94A12, 05C99; Secondary 47E05
Published electronically: June 2, 2005
MathSciNet review: 2163603
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of band limited functions is introduced on a quantum graph. The main results of the paper are a uniqueness theorem and a reconstruction algorithm of such functions from discrete sets of values. It turns out that some of our band limited functions can have compact supports and their frequencies can be localized on the ``time" side. It opens an opportunity to consider signals of a variable band width and to develop a sampling theory with variable rate of sampling.

References [Enhancements On Off] (What's this?)

  • 1. M. Birman and M. Solomyak, Spectral thory of selfadjoint operators in Hilbert space, D. Reidel Publishing Co., Dordrecht, 1987.MR 1192782 (93g:47001)
  • 2. R. Coifman and R. Rochberg, Representation theorems for holomorphic and harmonic functions in $L^{p}$, Asterisque 77, (1980), 11-66.MR 0604369 (82j:32015)
  • 3. W.D. Evans and D.J. Harris, Fractals, trees, and the Neumann Laplacian, Math. Ann. 296, (1993), 493-527.MR 1225988 (94k:35218)
  • 4. H. Feichtinger and K. Gröchenig, Theory and practice of irregular sampling in Wavelets: mathematics and applications (J.J. Benedetto, M.W. Frazier, editors), Stud. Adv. Math., CRC, Boca Raton, FL, 1994, 305-363. MR 1247520 (94i:94008)
  • 5. H. Feichtinger and I. Pesenson, Iterative recovery of band limited functions on manifolds, in Wavelets, Frames and Operator Theory, (C. Heil, P.E.T. Jorgensen, D.R. Larson, editors), Contemp. Math., 345, AMS (2004), 137-153.MR 2066825
  • 6. V. Kostrykin and R. Schrader, Kirchoff's rule for quantum wires, J. Phys. A 32, (1999), 595-630.MR 1671833 (99m:81280)
  • 7. V. Kostrykin and R. Schrader, Kirchoff's rule for quantum wires:II The inverse problem with possible applications to quantum computers, Fortschrt. Phys. 48, (2000), 703-716. MR 1778728 (2001g:81273)
  • 8. P. Kuchment, Quantum graphs: Some basic structures, Waves Random Media 14 (2004), 107-128. MR 2042548
  • 9. Ky Fan, O. Taussky, and J. Todd, Disrete analogs of inequalities of Wirtingen, Monatsh. Math. 59 (1955), 73-90. MR 0070676 (17:19b)
  • 10. K. Naimark and M. Solomyak, Egenvalue estimates for the weighted Laplacian on metric trees, Proc. London Math. Soc.(3) 80 (2000), 690-724.MR 1744781 (2002c:47085)
  • 11. E. Nelson, Analytic vectors, Ann. of Math. 70(3), (1959), 572-615.MR 0107176 (21:5901)
  • 12. R.E.A.C. Paley and N. Wiener, Fourier Transforms in the Complex Domain, Coll. Publ. 19, Providence: Amer. Math. Soc., (1934), reprint, 1987. MR 1451142 (98a:01023)
  • 13. I. Pesenson, A sampling theorem on homogeneous manifolds, Trans. of AMS 352(9), (2000), 4257-4270. MR 1707201 (2000m:41012)
  • 14. I. Pesenson, Sampling of Band limited vectors, J. of Fourier Analysis and Applications 7(1), (2001), 93-100. MR 1812998 (2002b:42034)
  • 15. I. Pesenson, Poincare-type inequalities and reconstruction of Paley-Wiener functions on manifolds, J. of Geometric Analysis 14(1), (2004), 101-121. MR 2030577 (2004h:42030)
  • 16. I. Pesenson, Reconstruction of band-limited functions in $L_{2} (R^{d}),$ Proceed. of AMS, 127(12), (1999), 3593- 3600.MR 1610773 (2000f:42002)
  • 17. C. Shannon and W. Weaver, The Mathematical Theory of Communication, Univ.of Illinois Press, 1963. MR 0032134 (11:258e)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 94A12, 05C99, 47E05

Retrieve articles in all journals with MSC (2000): 94A12, 05C99, 47E05

Additional Information

Isaac Pesenson
Affiliation: Department of Mathematics, Temple University, Philadelphia, Pennsylvania 19122

Keywords: Quantum graphs, band limited functions, reconstruction algorithm
Received by editor(s): May 4, 2004
Received by editor(s) in revised form: August 20, 2004
Published electronically: June 2, 2005
Communicated by: David R. Larson
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society